Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 225, NWS Indianapolis, IN

June 11, 2011Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 11, 2011, 2:42 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 2:42 AM EDT (06:42 UTC)
Expired
Jun 11, 2011, 3:00 AM EDT
In force
18 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS53 KIND 110642
SVRIND
INC035-135-110700-
/O.NEW.KIND.SV.W.0225.110611T0642Z-110611T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 AM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 300 AM EDT

* AT 237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF MUNCIE...AND
  MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN DELAWARE AND NORTHWESTERN RANDOLPH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
      4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0642Z 251DEG 43KT 4029 8531
WIND...HAIL 60MPH <.75IN

$$

PUMA
2 follow-up statements
289 
WWUS53 KIND 110650
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 AM EDT SAT JUN 11 2011

INC035-135-110700-
/O.CON.KIND.SV.W.0225.000000T0000Z-110611T0700Z/
DELAWARE-RANDOLPH-
250 AM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DELAWARE AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 300 AM EDT...

AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MUNCIE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
      4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0651Z 249DEG 32KT 4028 8528
WIND...HAIL 60MPH <.75IN

$$

PUMA
739 
WWUS53 KIND 110656
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT SAT JUN 11 2011

INC035-135-110707-
/O.EXP.KIND.SV.W.0225.000000T0000Z-110611T0700Z/
DELAWARE-RANDOLPH-
256 AM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 300 AM EDT/200 AM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
      4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0657Z 249DEG 32KT 4030 8521

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:56 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 11, 12:56 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 AM EDT SAT JUN 11 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL
FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON
SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH
PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT
ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH
THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE
MIDDLE 80S BY WEDNESDAY.

&&

.NEAR TERM /REST OF TONIGHT/...

STORMS ARE STRUGGLING TO STAY TOGETHER ACROSS ILLINOIS AT THIS
TIME...AND HAVE BEEN THAT WAY ALL EVENING. SO...DROPPED POPS TO
CHANCE ACROSS THE EASTERN THIRD OF FORECAST AREA. STAYED WITH
LIKELY ACROSS THE REMAINDER OF THE AREA...CURRENT THINKING IS THAT
COLD FRONT COULD STILL TRIGGER ACTIVITY OVER THE NORTHWEST
PORTIONS OF THE AREA LATE TONIGHT. CURRENT QPFS IN GRIDS ARE ON
LOWER SIDE...SO DO NOT HAVE TO MAKE ANY AMENDMENTS TO THOSE. TEMPS
ARE ON TRACK...NO CHANGES. UPDATED GRIDS HAVE BEEN SENT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE
FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT
SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS
THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM
THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS.
TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE
AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO
BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY
NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER
TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND
HIGHS SUNDAY ONLY IN THE 70S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE
BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE
RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE
THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM
CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE
STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR
HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S.

&&

.AVIATION.../DISCUSSION FOR THE 06Z TAFS/...

THUNDERSTORMS WILL AFFECT KIND AND KBMG TAFS RIGHT AT BEGINNING OF
TAF PERIOD. HOWEVER THESE CELLS WILL BE EAST OF KIND AND KBMG BY
07Z. ANOTHER AREA OF THUNDERSTORMS OVER SOUTHERN ILLINOIS MAY
AFFECT KBMG TAF IN A FEW HOURS.

MODELS SUGGEST THAT SHORT WAVE OVER THE MID-MISSISSIPPI VALLEY
WILL PROPAGATE ACROSS CENTRAL INDIANA OVERNIGHT. RECENT RADAR
TRENDS SHOW STORMS BLOSSOMING ACROSS OVER A LINGERING FRONTAL
BOUNDARY WITH BEST FORCING EXPECTED TO ARRIVE WITH THE COLD FRONT
TOWARD 11-12Z. WILL CONTINUE VCTS MENTION THROUGH THIS PERIOD BUT
ANY TSRA THAT DOES STRIKE MAY RESULT IN BRIEF MVFR OR IFR
CONDITIONS.

LATE SATURDAY MORNING AND SATURDAY AFTERNOON COOLER AND DRIER AIR
ARRIVES BEHIND A COLD FRONT. FORECAST SOUNDINGS SHOW STRONG DRYING
ASSOCIATED WITH THE STRONG SUBSIDENCE AS HIGH PRESSURE BUILDS INTO
THE AREA FROM THE UPPER MIDWEST...DICTATING VFR CONDITIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...TDUD
SHORT TERM...CP
LONG TERM....CP
AVIATION...JP/JH
Hazardous weather outlook, Jun 10, 10:04 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-120215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
1004 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY
STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT
LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-120215-
VIGO-SULLIVAN-KNOX-
1004 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY
STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT
LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, Jun 11, 1:47 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     3 E LEBANON             40.05N 86.42W
06/11/2011                   BOONE              IN   TRAINED SPOTTER

            A POWER POLE HAS BEEN SNAPPED OFF

&&

BHH
Local storm report, Jun 11, 1:49 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
149 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     TSTM WND GST     2 E CARMEL              39.97N 86.07W
06/11/2011  M74 MPH          HAMILTON           IN   TRAINED SPOTTER

&&

BHH
Local storm report, Jun 11, 2:02 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             CICERO                  40.12N 86.02W
06/11/2011  U0.50 INCH       HAMILTON           IN   PUBLIC

&&

BHH
Local storm report, Jun 11, 2:05 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             CICERO                  40.12N 86.02W
06/11/2011  U0.50 INCH       HAMILTON           IN   PUBLIC

&&

BHH
Local storm report, Jun 11, 2:06 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
206 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TSTM WND GST     LADOGA                  39.92N 86.80W
06/11/2011  E50 MPH          MONTGOMERY         IN   TRAINED SPOTTER

&&

BHH
Local storm report, Jun 11, 2:40 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 AM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     MUNCIE                  40.20N 85.39W
06/11/2011  U60 MPH          DELAWARE           IN   PUBLIC

            LOCATION...MORNINGSIDE. BRANCHES BROKEN APPROX 2.5 INCHES
            IN DIAMETER. REPORT FROM SPOTTERNETWORK.ORG

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:21 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 10, 11:37 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan38 min
Jun 10, 11:55 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion50 min
Jun 11, 12:24 AM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam51 min
Jun 11, 12:48 AM EDTSevere Thunderstorm WarningINDHendricks42 min
Jun 11, 1:02 AM EDTSevere Thunderstorm WarningINDBoone43 min
Jun 11, 1:17 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion43 min
Jun 11, 1:50 AM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion40 min
Jun 11, 2:05 AM EDTSevere Thunderstorm WarningINDDelaware, Madison, Tipton40 min
Jun 11, 2:15 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jackson, Jennings, Lawrence5 hr
Jun 11, 2:21 AM EDTSevere Thunderstorm WarningINDKnox, Sullivan54 min
Jun 11, 2:41 AM EDTAreal Flood WarningINDDelaware, Madison4 hr
Jun 11, 6:12 PM EDTSpecial Weather StatementINDGreene48 min
Jun 11, 7:05 PM EDTSpecial Weather StatementINDGreene40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.